Hail, Big Stone
- When
- May 9, 1:05 PM CST
- Where
- Big Stone County, Johnson
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 45.583, -96.300
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before the first event at May 9, 9:50 AM CST, 3 hours 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ABERDEEN SD 1050 AM CDT SUN MAY 9 2004 CURRENTLY HAVE LOW PRESSURE CENTERED OVER THE CWA...WITH BREEZY TO WINDY CONDITIONS NOTED BEHIND THE FRONT ACROSS THE WESTERN DAKOTAS AND EASTERN MONTANA. EXPECT FRONT TO MAKE ITS WAY ACROSS THE CWA THIS AFTERNOON...WITH WINDS PICKING UP TO BREEZY TO WINDY CONDITIONS ACROSS CENTRAL AND NORTHEAST SOUTH DAKOTA AS WELL. DID NOT MAKE TOO MANY CHANGES TO THE FORECAST...EXCEPT INCREASING THE WINDS SLIGHTLY...AND CLEANING UP SOME OF THE PRECIPITATION WORDING. CURRENTLY HAVE ONE STORM IN DEUEL COUNTY ABOUT TO MOVE INTO MINNESOTA...AND A LINE OF STORMS ACROSS SOUTH CENTRAL NORTH DAKOTA. THIS LINE HAS BEEN DEVELOPING OFF TO THE SOUTH...SO COULD SEE A STORM OR TWO ACROSS THE NORTHERN COUNTIES AS THE FRONT MAKES ITS WAY ACROSS THE AREA. OTHERWISE TEMPERATURES LOOK ON TRACK WITH NO OTHER CHANGES MADE TO THE PREVIOUS FORECAST. && .ABR WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. ALBRECHT
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 612 AM CDT SUN MAY 9 2004 MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-101110- BIG STONE-BROWN-BUFFALO-CAMPBELL-CLARK-CODINGTON-CORSON-DAY-DEUEL- DEWEY-EDMUNDS-FAULK-GRANT-HAMLIN-HAND-HUGHES-HYDE-JONES-LYMAN- MARSHALL-MCPHERSON-POTTER-ROBERTS-SPINK-STANLEY-SULLY-TRAVERSE- WALWORTH- THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL...NORTH CENTRAL AND NORTHEAST SOUTH DAKOTA...AS WELL AS BIG STONE AND TRAVERSE COUNTIES IN MINNESOTA. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS TODAY AND THIS EVENING. .DAYS MONDAY THROUGH SATURDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. TUESDAY EVENING AND WEDNESDAY MAY SEE SHOWERS OR THUNDERSTORMS THAT COULD TURN SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
807 AM CDT SUN MAY 09 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0805 AM HAIL MILLER 44.52N 98.99W
05/09/2004 1.75 INCH HAND SD EMERGENCY MNGR
&&PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
846 AM CDT SUN MAY 09 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0800 AM HAIL SAINT LAWRENCE 44.52N 98.94W
05/09/2004 1.50 INCH HAND SD CO-OP OBSERVER
&&
AWIPSUSRKGPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
937 AM CDT SUN MAY 09 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0935 AM HAIL 3 W BRYANT 44.59N 97.53W
05/09/2004 0.75 INCH CLARK SD TRAINED SPOTTER
&&
TDKPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
953 AM CDT SUN MAY 09 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0951 AM HAIL 7 ESE BRYANT 44.55N 97.34W
05/09/2004 0.88 INCH HAMLIN SD EMERGENCY MNGR
&&
TDKPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
1018 AM CDT SUN MAY 09 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1015 AM HAIL 5 W ESTELLINE 44.58N 97.00W
05/09/2004 0.88 INCH HAMLIN SD EMERGENCY MNGR
&&
TDKThe Aberdeen radar (KABR), 165 km away, was scanning. The volume nearest the first event began at 19:06 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2004Every state in 2004This day in weather historyWarnings in Minnesota, May 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5399423.